Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 24, 1993, 10:57 PM CDT for Pittsburg County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 1993, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 24, 1993, 11:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:15 PM CDT | Tornado F0 | Near Ashland, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 250357 TORTUL OKC121-250445- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 1057 PM CDT SAT APR 24 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHERN PITTSBURG COUNTY AT 1057 PM RADAR INDICATED A POSSIBLE TORNADO NEAR ASHLAND. MOVEMENT WAS TO THE EAST AT 20 MILES AN HOUR. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:09 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 24, 9:09 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SAT APR 24 1993 CDFNT FRM JLN TO JUST EAST OF TUL AT 02Z. BAND OF STG/SVR TSTMS MOVG ACRS E-CNTL AREAS ATTM. WL ADJST POPS ACCORDINGLY...BUT WL LEAVE AT LEAST A MENTION OF PRECIP ACRS ALL OF FA FOR TNGT. WL ALSO MAKE A FEW MINOR TEMP AND WND CHGS. ...04... .OK...NONE.
In the hours before
Special weather statement, Apr 24, 5:20 PM CDT, 5 hours 37 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 5 hours 36 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 5 hours 33 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVIbCE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 24, 7:33 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 42 min |
| Apr 24, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 55 min |
| Apr 24, 8:08 PM CDT | Tornado Warning | TSA | Mayes | 37 min |
| Apr 24, 8:18 PM CDT | Tornado Warning | TSA | Cherokee, Delaware | 57 min |
| Apr 24, 8:42 PM CDT | Tornado Warning | TSA | Adair | 48 min |
| Apr 24, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 67 min |
| Apr 24, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 56 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 46 min |
| Apr 24, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 48 min |
| Apr 24, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Apr 24, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 41 min |
| Apr 24, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 69 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 64 min |
| Apr 24, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 59 min |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Apr 24, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 56 min |
| Apr 25, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Apr 25, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
| Apr 25, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.